Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Inequalities for the derivative of a polynomial


Author: Abdul Aziz
Journal: Proc. Amer. Math. Soc. 89 (1983), 259-266
MSC: Primary 30C10; Secondary 26D05
DOI: https://doi.org/10.1090/S0002-9939-1983-0712634-5
MathSciNet review: 712634
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ P(z) = \sum\nolimits_{j = 0}^n {{a_j}{z^j} = c\prod\nolimits_{j = 1}^n {(z - {z_j})} } $ be a polynomial of degree $ n$ and $ P'(z)$ its derivative. In this paper we consider the problem of estimating the maximum of $ \left\vert {P'(z)} \right\vert$ on $ \left\vert z \right\vert = 1$ under some assumptions on the zeros or on the coefficients of $ P(z)$ and obtain certain sharp results.


References [Enhancements On Off] (What's this?)

  • [1] Abdul Aziz and Q. G. Mohammad, Simple proof of a Theorem of Erdös and Lax, Proc. Amer. Math. Soc. 80 (1980), 119-122. MR 574519 (81g:30008)
  • [2] A. Giroux, Q. I. Rahman and G. Schmeisser, On Bernstein's inequality, Canad. J. Math. 31 (1979), 347-353. MR 528815 (81e:30009)
  • [3] N. K. Govil, On the derivative of a polynomial, Proc. Amer. Math. Soc. 41 (1973), 543-546. MR 0325932 (48:4278)
  • [4] N. K. Govil and Q. I. Rahman, Functions of exponential type not vanishing in a half-plane and related polynomials, Trans. Amer. Math. Soc. 137 (1969), 501-517. MR 0236385 (38:4681)
  • [5] P. D. Lax, Proof of a conjecture of P. Erdös on the derivative of a polynomial, Bull. Amer. Math. Soc. 50 (1944), 509-513. MR 0010731 (6:61f)
  • [6] M. A. Malik, On the derivative of a polynomial, J. London Math. Soc. 1 (1969), 57-60. MR 0249583 (40:2827)
  • [7] G. Pólyá and G. Szegö, Aufgaben und Lehrsätze aus der Analysis, Springer-Verlag, Berlin, 1925.
  • [8] A. C. Schaeffer, Inequalities of A. Markoff and S. Bernstein for polynomials and related functions, Bull. Amer. Math. Soc. 47 (1941), 565-579. MR 0005163 (3:111a)
  • [9] E. B. Saff and T. Sheil-Small, Coefficient and Integral mean estimates for algebraic and trigonometric polynomials with restricted zeros, J. London Math. Soc. (2) 9 (1974), 16-22. MR 0382609 (52:3491)
  • [10] P. Turán, Über die ableitung von polynomen, Compositio Math. 7 (1939), 89-95. MR 0000228 (1:37b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30C10, 26D05

Retrieve articles in all journals with MSC: 30C10, 26D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0712634-5
Keywords: Derivative of a polynomial, inequalities in the complex domain, self-inversive polynomials
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society